Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low blood pressure due to neuropathy
Mar 11, 2002

I have been facing many complications due to hiv related neuropathy. Sensory and motor nerve damage in most areas of my body. Now my docotr and I are looking at neuropathy as the cause of my low body temperature in my extermities (feet and hands are purple in shade for most of the year. blood pressure has dropped from the 120/80 to 90/60 over the past few years. Not on any of the "D" or other related drugs that factor into drug related neuropathy. Tried neurotin and lamitical to help with the problem but not change in condition.

taking 300mg of elavil and 120mg of morphine to help with the problem and reduce the high level of pain suffer.

is it possible that neuropathy can cause all of these problems? every neurologist said neuropathy is the root of all the problems but i do not know where to go. seen neurologist at john hopkins and geirge washington hospital and awaiting on nevre regroth factor, but do you know of any other options?

the low blood pressure is making life miserable. thank you for your time in my ramblings.

Response from Dr. Henry

Tough situation. For treatment of autonomic neuropathy with low blood pressure I have had a few patients take Florinef (a mineralicorticoid) with replacement doses of hydrocortisone (i.e. 10-15 mg/day). I also make sure than other hormones are OK (thyroid, testosterone) and that there is no anemia. I would stick with your neurologist who seem to be doing everything that is reasonable. KH



Previous
SCC of the rectum
Next
Sustiva - side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement